Alert archive / California / Wind Advisories in 2006

Wind Advisory 12, NWS San Francisco Bay Area, CA

October 9, 2006

NWS San Francisco Bay Area, CA issued this wind advisory at Oct 9, 2006, 4:38 AM PDT. It took effect at Oct 9, 2006, 8:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2006, 4:38 AM PDT (11:38 UTC)
In effect from
Oct 9, 2006, 8:00 PM PDT
Expired
Oct 10, 2006, 11:00 AM PDT
In force
15 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 091138
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
438 AM PDT MON OCT 9 2006

...RAPIDLY INCREASING NORTHEAST WINDS TONIGHT THROUGH TUESDAY
MORNING IN THE NORTH AND EAST BAY HILLS...

CAZ507-511-092145-
/O.NEW.KMTR.WI.Y.0012.061010T0300Z-061010T1800Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
438 AM PDT MON OCT 9 2006

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
TUESDAY FOR THE NORTH AND EAST BAY HILLS...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
TUESDAY. 

NORTHEAST WINDS WILL RAPIDLY INCREASE AROUND 8 PM TONIGHT IN THE
NAPA COUNTY HILLS AND THEN EXPAND WESTWARD INTO THE MARIN AND
SONOMA COUNTY HILLS AS WELL AS ALAMEDA AND CONTRA COSTA COUNTY
OVERNIGHT. NORTHEAST WINDS FROM 20-35 MPH ARE FORECAST WITH
FREQUENT GUSTS FROM 45 TO 57 MPH POSSIBLE. THE STRONGEST WINDS
WILL BE FOUND IN THE HILLS ABOVE 1500 FEET. THE WINDS ARE FORECAST
TO BE STRONGEST FROM AROUND MIDNIGHT THROUGH 11 AM TUESDAY.

TAKE ACTION NOW TO TIE DOWN LOOSE OBJECTS SUCH AS GARBAGE CANS OR
LAWN FURNITURE. IN ADDITION BE EXTRA CAREFUL WITH MATCHES AND
OUTDOOR BARBECUES DURING THESE WINDY CONDITIONS. WINDS THIS STRONG
CAN CAUSE POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED
WITH GUSTS BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
R WALBRUN
3 follow-up statements
000 
WWUS76 KMTR 092057
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
157 PM PDT MON OCT 9 2006

...RAPIDLY INCREASING NORTHEAST WINDS TONIGHT INTO TUESDAY MORNING IN
THE NORTH AND EAST BAY HILLS...

CAZ507-511-100800-
/O.CON.KMTR.WI.Y.0012.061010T0300Z-061010T1800Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
157 PM PDT MON OCT 9 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
PDT TUESDAY. 

NORTHEAST WINDS WILL RAPIDLY INCREASE THIS EVENING IN THE NAPA
COUNTY HILLS AND THEN EXPAND WESTWARD INTO THE MARIN AND SONOMA
COUNTY HILLS AS WELL AS ALAMEDA AND CONTRA COSTA COUNTY OVERNIGHT.
NORTHEAST WINDS FROM 20 TO 35 MPH ARE FORECAST WITH FREQUENT GUSTS
TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL BE FOUND IN THE HILLS
ABOVE 1500 FEET. THE WINDS ARE FORECAST TO BE STRONGEST FROM
AROUND MIDNIGHT THROUGH 11 AM TUESDAY.

TAKE ACTION NOW TO TIE DOWN LOOSE OBJECTS SUCH AS GARBAGE CANS OR
LAWN FURNITURE. IN ADDITION BE EXTRA CAREFUL WITH MATCHES AND
OUTDOOR BARBECUES DURING THESE WINDY CONDITIONS. WINDS THIS
STRONG CAN CAUSE POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED
WITH GUSTS BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

STROBIN
000 
WWUS76 KMTR 100819
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
119 AM PDT TUE OCT 10 2006


STRONG NORTHEAST WINDS ARE EXPECTED IN THE NORTH BAY HILLS THROUGH
TUESDAY MORNING. MODERATE NORTHEAST WINDS ARE EXPECTED IN THE EAST
BAY HILLS.

CAZ511-100930-
/O.CAN.KMTR.WI.Y.0012.000000T0000Z-061010T1800Z/
EAST BAY HILLS AND DIABLO RANGE-
119 AM PDT TUE OCT 10 2006

...WIND ADVISORY IS CANCELLED IN THE EAST BAY HILLS...


NORTH TO NORTHEAST WINDS WILL DEVELOP OVERNIGHT IN THE EAST BAY
HILLS BUT THE STRONGEST WINDS ARE EXPECTED TO REMAIN BELOW 25 MPH.


$$

CAZ507-101630-
/O.EXT.KMTR.WI.Y.0012.061010T0819Z-061010T1800Z/
NORTH BAY MOUNTAINS-
119 AM PDT TUE OCT 10 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR
THE NORTH BAY HILLS...

NORTHEAST WINDS ARE FORECAST TO INCREASE TO 20 TO 35 MPH WITH
FREQUENT GUSTS TO 50 MPH POSSIBLE IN THE NAPA AND SONOMA COUNTY
HILLS THIS MORNING. THE STRONGEST WINDS WILL BE FOUND IN THE HILLS ABOVE
1500 FEET. THESE STRONG WINDS ARE FORECAST TO CONTINUE AROUND 11
AM BEFORE DECREASING.

TAKE ACTION NOW TO TIE DOWN LOOSE OBJECTS SUCH AS GARBAGE CANS OR
LAWN FURNITURE. IN ADDITION BE EXTRA CAREFUL WITH MATCHES AND
OUTDOOR BARBECUES DURING THESE WINDY CONDITIONS. WINDS THIS
STRONG CAN CAUSE POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED
WITH GUSTS BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

W PI
000 
WWUS76 KMTR 101802
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1102 AM PDT TUE OCT 10 2006

...WIND ADVISORY HAS EXPIRED...

.WINDS HAVE DECREASED OVER THE ADVISORY AREA. THEREFORE...THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

CAZ507-101915-
/O.EXP.KMTR.WI.Y.0012.000000T0000Z-061010T1800Z/
NORTH BAY MOUNTAINS-
1102 AM PDT TUE OCT 10 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Oct 9, 4:00 AM PDT, 38 minutes earlier.

Area forecast discussion, Oct 9, 4:00 AM PDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
400 AM PDT MON OCT 9 2006

.DISCUSSION...A POTENTIALLY INTERESTING PERIOD OF WEATHER IS ON THE
HORIZON TONIGHT INTO TUESDAY WITH WIND AND T-STORM THREATS TO BE
CONSIDERED. FIRST OF ALL HAVE GONE WITH A NEARLY PERSISTENT
TEMPERATURE FORECAST FOR TODAY AS SYNOPTIC CHARACTERISTICS HAVENT
CHANGED TOO MUCH FROM 24 HOURS AGO. ONE NOTED CHANGE IS THAT
TEMPERATURES IN THE HILLS ARE ON AVERAGE 5-10 DEGREES WARMER THAN
LAST NIGHT WITH MOST HILL LOCATIONS ABOVE 1000 FEET IN THE 60S TO
LOWER 70S. SO THOSE AREAS WILL BE OFF TO A WARM START WITH EVEN MOST
VALLEY LOCATIONS RUNNING A FEW DEGREES WARMER. IT LOOKS LIKE A FEW
HIGH CLOUDS WILL DRIFT THRU THAT WERENT AROUND YESTERDAY BUT WITH
LIMITED AFFECT ON HEATING. BOTTOM LINE IS TODAY LOOKS LIKE ANOTHER
GREAT AUTUMN DAY FOR NEARLY ALL OF THE BAY AREA. SOME HINTS OF PATCHY
STRATUS DEVELOPING OFFSHORE AT THIS HOUR BUT OFFSHORE PRESSURE
GRADIENTS SHOULD SWOOP IT DOWN THE COASTLINE.

PERIOD OF INTEREST THEN FOCUSES ON TONIGHT FOR CHANGEABLE WEATHER.
FIRST OF ALL THE INCOMING WEATHER SYSTEM IS CURRENTLY OVER IDAHO WITH
A STRONG SHORTWAVE DIVING INTO WASHINGTON STATE AT THIS HOUR AS
NOTED ON THE WATER VAPOR. NO DOUBT THIS IS A SOMEWHAT ATYPICAL
WEATHER PATTERN THATS EVOLVING. IN SHORT THE CUTOFF CURRENTLY NEAR
THE ARIZONA/SOUTHERN CALIFORNIA BORDER WILL EJECT EASTWARD WHILE
THE WAVE OVER IDAHO RETROGRADES BACK TOWARDS THE LAKE TAHOE REGION
TODAY. TWO ITEMS OF NOTE BEFORE MOVING ON: THE CUTOFF OVER SOCAL
PRODUCED SOME ISOLATED T-STORMS OVER LA COUNTY YESTERDAY AFTERNOON
WITH SOME GUSTY WINDS AND APPARENTLY A FEW SMALL FIRE STARTS (THAT
WILL BECOME MORE NOTEWORTHY LATER ON). SECONDLY OUR INCOMING WEATHER
MAKER OVER IDAHO HAS PRODUCED SOME LIGHTNING STRIKES ALREADY TONIGHT
ACROSS EASTERN IDAHO. THIS IS NOTEWORTHY IN THAT SOLAR HEATING HAS
NOT BEEN NECESSARY TO INITIATE CONVECTION. THIS SYSTEM HAS ENOUGH
DYNAMICS AND COLD AIR TO GET THINGS SHAKING ON ITS OWN.

ANYWAY THE SHORTWAVE CURRENTLY OVER IDAHO WILL START TO AFFECT THE
NORTH BAY HILLS AROUND SUNSET TONIGHT. AM EXPECTING A RAPID
INCREASE IN NORTHEASTERLY OFFSHORE WINDS AROUND THIS TIME. UNLIKE
MOST WIND EVENTS AROUND HERE THE UPPER SUPPORT IS STRONG THIS TIME
WITH GOOD COLD ADVECTION AND DOWNWARD MOMENTUM TRANSFER. HAVE ISSUED
A WIND ADVISORY FOR THE NORTH AND EAST BAY HILLS FROM 8 PM TONIGHT
UNTIL 11 AM TUESDAY FOR EXPECTED NORTHEAST WINDS 20-35 MPH WITH GUSTS
TO 50 MPH. HAVE ALSO BLANKETED THE NORTH AND EAST BAY FIRE WEATHER
ZONES WITH A FIRE WEATHER WATCH FOR THE SAME TIME PERIOD. WILL BREAK
OUT A FIRE WEATHER SECTION AND EXPAND ON THAT MORE BELOW.

FOR THE ZONES/GRIDS WILL HAVE THE WINDS DYING DOWN AFTER 11 AM
TUESDAY BUT THEN SEE INCREASING CHANCES OF THUNDERSTORMS AS THE
COLD CORE ALOFT MOVES OVER THE BAY AREA. HAVE NOT CHANGED THE
INHERITED ZONES/GRID THINKING MUCH AT ALL. MODELS HAVE BEEN FAIRLY
CONSISTENT WITH THE LOCATION OF THE COLD CORE AND THINK ANY CHANCE
AT T-STORMS WILL BE FOCUSED IN THIS REGION WHICH RIGHT NOW LOOKS TO
FOCUS OVER THE BAY AREA ON TUESDAY AFTERNOON AND PERHAPS INTO THE
EVENING. CURRENT LIFTED INDICES FALL TO 0 OR +1. OTHER ITEM OF NOTE
FOR TUESDAY WILL BE MUCH COOLER TEMPERATURES...ESPECIALLY IN THE
HILLS BUT A GOOD 5-10 DEGREES COOLING FOR MOST PLACES EVEN THOUGH
OFFSHORE WINDS WILL BE BLOWING IN THE HILLS.

NOT MUCH CHANGE DONE IN THE EXTENDED. LATEST ECMWF AND GFS TAKE THE
CUT-OFF OF INTEREST AND PARK IT DOWN IN SOCAL WITH ANOTHER WARM
RIDGE BUILDING BY THE WEEKEND. ALL IN ALL VERY NICE AUTUMN WEATHER IS
FORESEEN FROM WEDNESDAY AND INTO NEXT WEEKEND. PLEASE SEE FIRE
WEATHER BELOW. WIND ADVISORY AND FIRE WEATHER WATCH PRODUCTS WILL
BE OUT ASAP.

&&

.AVIATION...AREAS OF STRATUS ARE DEVELOPING OFF THE COAST BUT AN
OFFSHORE FLOW IS EXPECTED TO KEEP STRATUS OUT OF THE AIRPORTS.
WINDS WILL BE LIGHT AND VARIABLE THIS MORNING BECOMING LIGHT ONSHORE
IN THE AFTERNOON.

&&

.FIRE WEATHER...A FIRE WEATHER WATCH WILL BE ISSUED FOR THE NORTH AND
EAST BAY FROM 8 PM THIS EVENING UNTIL 11 AM TUESDAY FOR STRONG WINDS
AND POOR RH VALUES.  EARLY THIS MORNING REMOTE WEATHER STATIONS ARE
INDICATING LIGHT NORTH OR OFFSHORE WINDS WITH RH VALUES AROUND 30%.
ANOTHER DAY OF WARM AND DRY WEATHER IS FORECAST TODAY WITH 10 HR FUEL
MOISTURE STICKS CONTINUING TO DRY OUT. BY THIS EVENING MOST OF THE
AFFECTS FROM LAST WEEKS RAIN WILL HAVE BEEN NEGATED. MODEL DATA IS
INSISTENT THAT BY 8 PM THIS EVENING NORTHEAST WINDS WILL RAPIDLY
DEVELOP IN THE NAPA COUNTY HILLS AND THEN SHIFT INTO SONOMA COUNTY
AND EVENTUALLY THE EAST BAY HILLS OF ALAMEDA AND CONTRA COSTA
COUNTY. ALTHOUGH MODEL DATA IS NOT AS BULLISH FOR THE EAST BAY
CURRENT TRENDS AND CLIMATOLOGY FAVOR POSTING THE WATCH FOR THE EAST
BAY AS WELL.

AM EXPECTING NORTHEAST WINDS 20-35 MPH WITH GUSTS TO 50 MPH TONIGHT
THROUGH 11 AM TUESDAY WITH RH RECOVERY LESS THAN 30%. BEST ESTIMATE
IS THAT 10 HOUR FUELS MOISTURE WILL BE AROUND 6% AS STICKS HAVE BEEN
DRYING OVERNIGHT. ANY IGNITION MAY QUICKLY LEAD TO WIND DRIVEN
FIRE BEHAVIOR. AFTER 11 AM TUESDAY WINDS WILL EASE DRAMATICALLY.
HOWEVER AT THAT TIME THUNDERSTORM CHANCES WILL INCREASE IN THE HILLS
WITH DRY LIGHTNING A DISTINCT POSSIBILITY. IN ADDITION THE
ATMOSPHERIC PROFILE WILL BE FAVORABLE FOR PLUME DOMINATED FIRE
GROWTH. FIRE MANAGERS AND FIRE CREWS SHOULD FOLLOW THE LATEST
FORECASTS FOR UPDATES.

&&

.MTR...WATCHES/WARNINGS/ADVISORIES...
      .TNGT...WIND ADVISORY NORTH AND EAST BAY HILLS 8 PM MONDAY
               UNTIL 11 AM TUESDAY
      .TNGT...FIRE WEATHER WATCH MARIN/SONOMA/NAPA/CONTRA COSTA
              AND ALAMEDA COUNTIES 8 PM TONIGHT UNTIL 11 AM TUESDAY

PUBLIC FORECAST: R WALBRUN
AVIATION/MARINE: W PI
FIRE WEATHER:    R WALBRUN

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 5:05 AM PDTFire Weather WatchMTRRiverside5 hr
Oct 9, 9:37 AM PDTRed Flag WarningMTRRiverside25 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.